May 13, 2013

Slow blogging these days

It seems to me that the better I feel, the less often I blog. I've felt pretty good since getting Dr G's word that all seems stable. Here's the report from last week's visit.

At my request, Dr G is putting me back on the standard dose of Xeloda starting this week. I figure, if I felt good this last time, maybe I could tolerate the standard dose better now.

I've recently noticed some arthritis in my thumbs. It's not very painful, but noticeable, especially when I use my hands to open a jar, etc. Dr G told me that although most cancer drugs actually help arthritis improve, evidently aromatase inhibitors make it worse. So I will stop the Aromasin for the next few weeks and we'll see if that helps the arthritis.

My insomnia has worsened due to the neuropathy in my feet. I feel the stinging/numbness/pain every moment of every day, but it doesn't usually bother me while I am awake. As soon as I get into bed, though, I lie awake for hours listening to my feet "talk" to me. By the time I take an Ativan it's often 2 AM, Even if I don't take an Ativan, I don't fall asleep until 2:00 or later. Both my friend J and Dr G recommended the same thing: take the Ativan earlier in the evening. So I am trying to take it at 9 PM but I don't have any meaningful data to report yet.

I am probably going to start taking the bisphosphonate Aredia again in two weeks. Dr G still needs to connect with my dentist, but I sure they will talk soon. My bones need the extra protection, and that may outweigh the risk of increased ONJ. Dr G will order the Aredia and Avastin to be given one after the other so my time in the chemo chair can be all on the same day for two hours instead of one.


2 comments:

  1. Jill,
    I have not checked in on you in so long! I'm glad that Xeloda is working for you. That is my current treatment as well. I thought I would lose my mind the first few nights of the feet thing! I already had neuropathy from one of my chemos the first time around, and Xeloda increased it exponentially! We upped my dosage of Neurontin and I seem to be living with it. I would not be tolerating it at all without the Neurontin. Ask your Dr. about it. Also, on nights when it is still bad, I sleep with an ice pack at my feet. I have one of those big flexible ones from the physical therapist and it works well for wrapping my feet around and lulling them into numbness.

    Best wishes,
    Shelli

    ReplyDelete
  2. Hi Jill, I have only just seen your blog post for the fist time and I wanted to say thankyou - thankyou for sharing your story with me, my family and so many others that have come across your website. You are a courageous and strong woman, I wish you all the best and look forward to hearing about your continued health. Michelle

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!